Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 603  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
ADR REPORT
Ahead of Print

When potion becomes poison! A case report of flecainide toxicity


 Department of Pediatrics, Seth Gordhandas Sunderdas Medical College and King Edward Memorial Hospital, Mumbai, Maharashtra, India

Correspondence Address:
MS Tullu,
Department of Pediatrics, Seth Gordhandas Sunderdas Medical College and King Edward Memorial Hospital, Mumbai, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

We report a 48-day-old female infant, who developed cardiac conduction abnormalities and seizures secondary to supratherapeutic doses of oral flecainide. Flecainide was started in this infant for treatment of supraventricular tachycardia. The drug was withdrawn with successful normalization of the QRS complex and no further recurrence of seizures. The Naranjo probability score for adverse drug reaction was 8, making the causality “probable.” The case restates an important message that physicians should be aware of the side effects of the drugs that they prescribe, especially of those drugs which have a narrow therapeutic window.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Bajaj S
    -  Tullu M S
    -  Khan Z
    -  Agrawal M
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed377    
    PDF Downloaded42    

Recommend this journal


Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow